Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On a boundary extrapolation theorem by Kreiss

Author: Moshe Goldberg
Journal: Math. Comp. 31 (1977), 469-477
MSC: Primary 65M10
MathSciNet review: 0443363
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A hardly known and very important result of Kreiss is proven explicitly: Outflow boundary extrapolation, which complements stable dissipative schemes for linear hyperbolic initial value problems, maintains stability. In view of this result, the Lax-Wendroff and the Gottlieb-Turkel schemes are applied to a test problem. As expected from the rate-of-convergence theory by Gustafsson, global order of accuracy is preserved if outflow boundary computations employ extrapolation of (local) accuracy of the same order.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society